MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G52225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulcer (2274)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the stent delivery system through wire guide and over esophageal fistula, then deploy the stent successfully.On (b)(6) 2025 inspection, user found out the upper end (the end near mouth) cause circular ulcer, and distal end of stent (end near anal side) inserted inside the esophageal mucosa and the entire mucosa tore off.The stent was removed from patient and treatment for ulcers was arranged for priority.The stent was removed from patient and treatment for ulcers was arranged for priority.Could it be confirmed if the product is to be returned as the cc forms in the file/ and (b)(6) are conflicting? product can be returned.What triggered the need for a re-examination on the (b)(6) 2025? patient was not feeling well.What was the date of the initial stent placing procedure? (b)(6) 2025.How long was the stent in the patient by the time this complaint was reported in (b)(6)? 14 days.What was the target location? middle and lower of esophagus did the patient exhibit difficult anatomy (n/a, tortuous, altered)? no.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.What instrument was used for stent removal? forceps, snare etc.Forceps was the lasso (suture) loop used during removal? yes patient¿s pre-existing condition? esophageal fistula.Right after the deployment, was there a fluoroscopy to confirm a full stent expansion? yes was distal end of the stent inserting inside the esophageal mucosa and lacerated mucosa being observed immediately after the procedure? no.How were the ulcer and the mucosal tearing being treated? stent was removed, other unknown.Has the user or patient followed the ¿post procedure¿ instruction on page 11 of ifu0061-8? yes.
 
Additional Manufacturer Narrative
An adverse event has been reported without a device problem.A device malfunction was not reported.Trending will monitor if any future investigation is required.Device evaluation the evo-fc-20-25-8-e device of lot number c2249519 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2025.The returned device lab examination findings and observations can be referred through photos.On evaluation of the device, the following was observed: visual inspection: ¿only stent returned.¿biological matter observed on stent.¿one of the flanges observed to be compressed/distorted.¿lasso loop intact, no issue observed.Measured length of stent approx.8cm.Functional inspection: n/a.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: as per the instructions for use (ifu0061), which informs the user of the following potential adverse events associated with upper gi endoscopy include, but are not limited to: ¿.¿erosion or perforation of stent into adjacent vascular structures ¿ esophageal ulceration and erosion ¿esophagitis ¿fistula involving trachea, bronchi or pleural space ¿ food bolus impaction ¿ foreign body or reaction ¿ gas bloat¿¿¿ it should be noted that the instructions for use (ifu0061) lists ¿esophageal ulceration" as a potential adverse event.Image review an image was returned for evaluation.The image was reviewed by clinical personnel and the following was determined: impression - there were no x-ray images demonstrating the stent in normal configuration.The next several images demonstrate the proximal circumferential ulcer as well as the deeply penetrating distal ulcer.The final image demonstrates the retrieved stent in an abnormal configuration with a cone shaped appearance, presumably of the distal end.This is likely the end that was submucosal in location, corresponding to the constrained space the stent was located.Given how rapidly the stent caused these issues, 14 days, one would presume there were other factors at play, ie intrinsic issues with the patient¿s esophageal mucosa, that could have contributed to the development of these issues.Root cause analysis: a definitive root cause could not be determined.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.From the information reviewed in the image review, it is known that the patient had issues with their esophageal mucosa as previously noted, ¿esophageal ulceration " is listed as a potential adverse event in the ifu.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: confirmed quantity, 01 device was confirmed used.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 15-aug-2025.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
cook medical ireland
o halloran road
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22113223
Report Number3001845648-2025-00251
Device Sequence Number11804882
Product Code ESW
UDI-Device Identifier10827002522258
UDI-Public(01)10827002522258(17)261218(10)C2249519
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
Report Date (Section F) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52225
Device Catalogue NumberEVO-FC-20-25-8-E
Device Lot NumberC2249519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/23/2025
Event Location Hospital
Date Report to Manufacturer05/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown